Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 12, NWS Glasgow, MT

December 29, 20119 counties in Montana

NWS Glasgow, MT issued this high wind warning at Dec 29, 2011, 4:05 AM MST for 9 counties in Montana. It took effect at Dec 29, 2011, 6:00 AM MST. It was in force for 17 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 29, 2011, 4:05 AM MST (11:05 UTC)
In effect from
Dec 29, 2011, 6:00 AM MST
Expired
Dec 29, 2011, 10:45 PM MST
In force
17 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 8:33 AM MSTNON-TSTM WND GST 6510 Ene Zortman, MT
Dec 29, 11:24 AM MSTNON-TSTM WND GST 7110 Ene Zortman, MT
Dec 29, 1:20 PM MSTNON-TSTM WND GST 61Saco, MT
Dec 29, 1:25 PM MSTNON-TSTM WND GST 627 Se Devils Creek Recre, MT
Dec 29, 1:44 PM MSTNON-TSTM WND GST 5914 Nnw Hell Creek Recre, MT
Dec 29, 3:43 PM MSTNON-TSTM WND GST 659 Nne Mccloud, MT
Dec 29, 4:00 PM MSTNON-TSTM WND GST 7714 S Opheim, MTTIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 11.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS75 KGGW 291105
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
405 AM MST THU DEC 29 2011

MTZ020-291215-
/O.CAN.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
WESTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR
405 AM MST THU DEC 29 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH HAS BEEN CANCELLED FOR WESTERN ROOSEVELT
COUNTY. WHILE WINDY CONDITIONS WILL OCCUR TODAY...SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE NOT EXPECTED.

$$

MTZ021-060-292330-
/O.UPG.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
/O.NEW.KGGW.HW.W.0012.111229T1300Z-111230T0200Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
405 AM MST THU DEC 29 2011

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...WITH THE
  STRONGEST WINDS OCCURRING IN THE EARLY AFTERNOON AND DECREASING
  AFTER SUNSET.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-022-023-059-061-292330-
/O.UPG.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
/O.NEW.KGGW.HW.W.0012.111229T1600Z-111230T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
GARFIELD-MCCONE-NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...JORDAN...CIRCLE...WHITEWATER...OPHEIM
405 AM MST THU DEC 29 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND DECREASING AFTER
  SUNSET.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ024>027-292330-
/O.UPG.KGGW.HW.A.0008.111229T1600Z-111230T0100Z/
/O.NEW.KGGW.HW.W.0012.111229T1600Z-111230T0600Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
405 AM MST THU DEC 29 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND DECREASING LATE
  THIS EVENING.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
612 
WWUS75 KGGW 292127
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
227 PM MST THU DEC 29 2011

MTZ016-017-021>023-059>061-300200-
/O.CON.KGGW.HW.W.0012.000000T0000Z-111230T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE...WHITEWATER...
ZORTMAN...OPHEIM
227 PM MST THU DEC 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH.

* TIMING...WEST TO NORTHWEST WINDS WILL CONTINUE TO BE VERY STRONG
  AND POTENTIALLY DAMAGING THROUGH SUNSET AND DECREASE BY 7 PM
  TONIGHT. 

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY NOT
  GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS STRENGTH
  WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL SIDING AND
  LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE DRIVING HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ024>027-300530-
/O.CON.KGGW.HW.W.0012.000000T0000Z-111230T0600Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
227 PM MST THU DEC 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE AFTERNOON INTO THE
  EVENING HOURS BEFORE DECREASING BY 11 PM TONIGHT.

* IMPACTS...HIGHER ELEVATIONS WILL BE MOST LIKELY TO SEE THE 
  STRONGEST WINDS WHILE THOSE CITIES AND TOWNS IN VALLEYS MAY 
  NOT GET THE FULL BRUNT OF THE WIND GUSTS. BUT WINDS OF THIS 
  STRENGTH WILL BLOW LOOSE OBJECTS AROUND...PEEL BACK METAL 
  SIDING AND LOOSEN SHINGLES...AND CAUSE PROBLEMS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FRANSEN
490 
WWUS75 KGGW 300304
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
804 PM MST THU DEC 29 2011

MTZ024>027-300600-
/O.CON.KGGW.HW.W.0012.000000T0000Z-111230T0600Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
804 PM MST THU DEC 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE WINDS WILL BEGIN TO DECREASE BY LATE THIS EVENING.

* IMPACTS...WINDS OF THIS STRENGTH WILL BLOW LOOSE OBJECTS
  AROUND...PEEL BACK METAL SIDING AND LOOSEN SHINGLES...AND CAUSE
  PROBLEMS FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
475 
WWUS75 KGGW 300545
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1045 PM MST THU DEC 29 2011

MTZ024>027-300645-
/O.CAN.KGGW.HW.W.0012.000000T0000Z-111230T0600Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
1045 PM MST THU DEC 29 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE FINALLY DIMINISHED THIS EVENING TO BELOW WARNING
STRENGTH...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 28, 9:48 PM MST, 6 hours 17 minutes earlier.

Area forecast discussion, Dec 28, 9:48 PM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
948 PM MST WED DEC 28 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
EVENING UPDATE...
MAIN UPDATE FOR THIS EVENING WAS TO EXPAND THE HIGH WIND WATCH
ABOUT A COUNTY TO THE NORTH AND EAST AS MODELS SHIFT IN THAT
DIRECTION ABOUT 50 MILES. THE JET CORE IN MOST MODELS IS ALSO
ANTICIPATED TO REACH NEAR GROUND AND SHOULD MECHANICALLY MIX DOWN
THE LAST 1500 FEET WITHOUT TOO MUCH OF A PROBLEM. CONSEQUENTLY...
USED THE CORE OF THE JET FOR PEAK WIND GUST... WITH ESTIMATES AROUND
65 MPH.

TWEAKS FOR THIS EVENING WERE TO ACCOUNT FOR THE SLOW TO NEAR STATIONARY
BOUNDARY ACROSS THE FAR NORTHEASTERN SECTION OF THE CWA THAT HAS
SNUCK INTO AND IS AFFECTING AREAS SUCH AS WESTBY AND PLENTYWOOD IN
SHERIDAN COUNTY. LIGHT PATCHY FOG IS ANTICIPATED THROUGH THE
MORNING HOURS FOR THESE PLACES. WINDS OVERNIGHT WERE ALSO ADJUSTED
DOWNWARD TO MATCH UP WITH CURRENT OBSERVATIONS. FINALLY... THE
MORNING STORM SYSTEM THAT WILL PASS THROUGH THE REGION HAS BEEN
EVOLVING WITHIN THE MODEL RUNS AND MAIN COVERAGE LOCATIONS ARE
SHIFTING NORTH AND EAST AROUND 50 MILES AND WARMING SLIGHTLY. THE
BRIGHT SIDE OF THIS SHIFT IS THAT THE MAJORITY OF PRECIPITATION
DURING THE MORNING SHOULD BE IN THE FORM OF RAIN WHEN IT DOES
HAPPEN. AREAS THAT DO EXPERIENCE PATCHY FOG COULD ALSO SEE A SMALL
CHANCE FOR FREEZING DRIZZLE OR LIGHT SNOW BEFORE NOON DUE TO
POSSIBLE SEEDER-FEEDER PROCESSES INCLUDING SHERIDAN COUNTY. GAH

PREVIOUS SHORT TERM DISCUSSION...
A BIT OF A DIFFICULT FORECAST WITH A FEW IMPACTS TO CONSIDER. THE
MOST WIDESPREAD WILL BE THE WINDS FOR TOMORROW AND THE POTENTIAL
TO REACH HIGH WIND WARNING CRITERIA. THE LITTLE ROCKIES HIT
WARNING CRITERIA PRETTY EASILY TODAY AND WITH SOME COLD AIR
ADVECTION TOMORROW THE REST OF OUR WESTERN COUNTIES AS WELL AS
MANY OF THOSE SOUTH OF FORT PECK LAKE WILL ALSO SEE THOSE SPEEDS.
WILL LEAVE THE WATCH IN PLACE...WINDS AREN'T EXPECTED TO REACH
CRITERIA UNTIL AFTER 10 AM TOMORROW AND IT WILL GIVE THEN NIGHT
SHIFT A CHANCE TO TAKE A FINAL LOOK AT TEMPERATURES.

THE SECOND CONCERN FOR THE SHORT TERM IS THE POTENTIAL FOR
FREEZING RAIN TOMORROW IN OUR EXTREME EASTERN COUNTIES...SHERIDAN
AND ROOSEVELT ESPECIALLY. WE HAD JUST SPRINKLES THIS MORNING WITH NO MORE
THAN A TRACE REPORTED ANYWHERE BUT IT CAUSED THE ROADS TO BE VERY
SLICK. THE GFS PUTS THE SURFACE LOW OVER OUR CWA TOMORROW MORNING
WHILE THE NAM PLACES IT FARTHER NORTH. IF THE GFS IS CORRECT WE
COULD SEE SEVERAL HUNDRETHS OF AN INCH OF PRECIP AND THE
TEMPERATURES ARE EXPECTED TO BE JUST ABOVE OR BELOW FREEZING.
ELEVATION WILL PLAY INTO THAT AS WELL. HAVE DISCUSSED POTENTIAL
WITH MDT AND COUNTY DISPATCHES. WILL HIGHLIGHT IT IN AN HWO.

FRIDAY LOOKS TO BE A BETTER DAY WITH LESS WIND AND A WEAK RIDGE
PUSHING BACK IN. FRANSEN

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
TEMPS AVERAGE ABOVE NORMAL AND PRECIP BELOW NORMAL. MODELS ARE NOW
IN GOOD AGREEMENT WITH THE PATTERN. A FEW FLURRIES POSSIBLE WITH
THE FRIDAY NIGHT/SATURDAY SYSTEM...WHICH IS INVADED BY A DRY SLOT.
SECONDARY FRONT FROM THE N SAT NIGHT JUST BRUSHES OUR NE. THE
MAIN CONCERN IS THE 850 MB WINDS THAT REACH AS HIGH AS 60 KT ON
MODELS SATURDAY MORN. ALTHOUGH THIS A LITTLE LESS THAN
YESTERDAY...EXPECT THE STRENGTH OF THE LOW PRESSURE...ALONG WITH
COLD ADVECTION...WILL MAKE FAVORABLE LAPSE RATES TO BRING WINDS
AT THAT LEVEL TO THE SURFACE.

THICKNESSES DROP TO THE LOWER 510S...AND 850 MB TEMPS AS LOW AS
-14C SAT NIGHT. THIS COLDER AIRMASS STAYS OVER THE AREA SUNDAY
WITH A SURFACE HIGH OVER THE AREA GIVING LIGHT WINDS AND CLEAR
SKIES.

THE PATTERN BECOMES MORE AMPLIFIED WITH NE MT BENEFITING FROM
STRONG UPPER RIDGING FROM THE SW THE REST OF THE PERIOD. TEMPS
LOOK-SPRING-LIKE. 850 MB TEMPS REACH AS HIGH AS 15C...SETTING UP
POSSIBLE RECORD HIGHS...ALTHOUGH ONGOING FORECAST IS MORE
CONSERVATIVE. A SHORTWAVE MOVES ACROSS THE TOP OF THE RIDGE
TUESDAY WITH MINOR IMPACT ALLOWING THE RIDGE TO REBOUND EVEN
STRONGER WED. SIMONSEN

PREVIOUS LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...THE LONG
TERM FORECAST WILL CONTINUE TO BE CHALK FULL OF ABOVE NORMAL
TEMPERATURES. THE EXCEPTION WILL BE FRIDAY INTO THIS WEEKEND AS A
SHORTWAVE WILL PUSH A WARM FRONT TROUGH EASTERN MONTANA AND THEN
DROP A STRONG COLD FRONT THROUGH THE REGION SATURDAY AFTERNOON.
WARM FRONT COLD FRONT COMBO AHEAD OF THIS WEAVE WILL BE A FAIRLY
DRY FEATURE. NOT A WHOLE LOT OF QPF IN THE MODELS BUT THERE IS
SOME INITIALLY FRIDAY EVENING AND FRIDAY NIGHT. HAVE A SLIGHT
CHANCE OF A RAIN/SNOW MIX IN THE FORECAST FOR FRIDAY NIGHT. THE
QPF IS MUCH LESS ON SATURDAY AND SATURDAY NIGHT AHEAD AND JUST
BEHIND THE COLD FRONT SO DECIDED TO GO WITH SNOW FLURRIES.

ANOTHER POTENTIAL MAJOR HIGH WIND EVENT WITH THE COLD FRONT ON
SATURDAY AS MODELS INDICATE GOOD COLD AIR ADVECTION BEHIND THE
FRONT. 850 TEMPERATURES WILL DROP FROM AROUND 2*C ABOVE SATURDAY
MORNING TO -12*C SUNDAY MORNING. MODELS FORECAST WINDS UP TO 70 KT
AT 850 MB ARE LIKELY TO MIX TO THE SURFACE WITH THIS COLD AIR
ADVECTION.

AFTER SUNDAY THINGS WILL DRY OUT AS THE MODELS SHOW A LARGE
AMPLIFIED UPPER LEVEL RIDGE MOVING OVER EASTERN MONTANA LATE ON
MONDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT ON THIS FEATURE SO
THE FIRST WEEK OF THE NEW YEAR WILL BE VERY MILD. 850 MB TEMPERATURES
WILL REMAIN IN THE 4*C TO 11*C ABOVE ZERO WHICH FROM MONDAY NIGHT
THROUGH THE END OF NEXT WEEK. WEDNESDAY AND THURSDAY HIGHS COULD
BE IN THE MID TO UPPER 50S WHICH IN SOME CASES MAY BREAK FEW
RECORD HIGH TEMPERATURE READING FOR THOSE DAYS. RSMITH

&&

.AVIATION...
VFR UNDER MOSTLY CLEAR SKIES TONIGHT WITH WESTERLY WINDS BETWEEN 5
AND 15 KNOTS BECOMING LIGHT AFTER MIDNIGHT. AN AREA OF 4K FT AGL
OVERCAST CEILINGS WILL MOVE ACROSS NE MT TONIGHT WHICH COULD
PRODUCE A CHANCE OF FREEZING DRIZZLE OVER THE KOLF AND KSDY
TERMINALS BY THE MORNING. THE KGDV AND KGGW TERMINALS WILL LIKELY
JUST SEE SOME LIGHT RAIN AND DRIZZLE AS TEMPERATURES WILL REMAIN
ABOVE FREEZING.

IN THE AFTERNOON WESTERLY WINDS WILL BECOME VERY STRONG AGAIN OVER
PARTS OF THE AREA. WIND WILL REMAIN WESTERLY AND WILL BECOME
SUSTAINED BETWEEN 25 AND 35 KNOTS WITH POSSIBLE GUSTS UP TO 50
KNOTS. THE STRONGEST WINDS SPEEDS WILL BE SEEN AT THE KGDV
TERMINAL. RSMITH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 9 AM MST THURSDAY THROUGH THURSDAY
AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND
SOUTHERN VALLEY...WESTERN ROOSEVELT...PETROLEUM...GARFIELD...
MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN
PHILLIPS...SOUTHWEST PHILLIPS...NORTHERN VALLEY.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 28, 9:34 PM MST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
934 PM MST WED DEC 28 2011

MTZ018-019-062-291045-
DANIELS-SHERIDAN-EASTERN ROOSEVELT-
934 PM MST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

AN AREA OF RAIN OR FREEZING RAIN COULD MOVE THROUGH AFTER 6 AM ON
THURSDAY MORNING. THE RAIN COULD ACCUMULATE A FEW HUNDREDTHS OF
AN INCH BUT TEMPERATURES WILL BE RIGHT AROUND FREEZING. VALLEY
AREAS HAVE THE POTENTIAL TO BE COLDER AND HAVE MORE PROBLEMS FROM
FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-017-020>027-059>061-291045-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-
PRAIRIE-WIBAUX-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
934 PM MST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED ON THURSDAY AND A HIGH WIND WATCH
IS IN EFFECT. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AS HIGH AS
65 MPH ARE POSSIBLE STARTING AFTER 10 AM THURSDAY THROUGH SUNSET.
WINDY CONDITIONS ARE ALSO EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.